*My personal weight loss thread*

I finally went to the doctors yesterday to go on a diet pill a friend of mine’s daughter went on. I took my first pill at 9 am this morning, 30 minutes before you eat something. I could only get down 1 1/2 pieces of toast and a small glass of juice. I felt like I had to throw up but that only lasted a minute or two.

So now I feel weird, jittery. But mainly feel like I can’t sit still. It is supposed to be an appetite suppressant but a “side effect” is increased energy which is mainly why I wanted to go on it. I’m not a coffee or pop person and I was always tired. They ran a bunch of tests first to make sure the tiredness wasn’t due to something else and that all came up good.

Geez, I’m just flying through this post. I find it hard to keep focused. It’s like my mind is going one way and my body is going to other.

It may be normal, but be aware of how you’re feeling. If you heart is beating too fast or irregularly see a doctor pronto.

I would check out the information that came with your prescription, too. This diet pill sounds like an amphetamine…have you done any research on it?

Yeah or something ephedra based (I guess it’s sorta redundant to say that). Definitely monitor how you’re feeling, if your heart is racing or skipping beats, if you’re sweaty, jittery, etc etc and call your doctor. It may be a normal reaction, but with something like this you want to keep everything closely monitored and your doctor very much up to speed.

Good luck! Let us know how you’re feeling.

Yeah, I was aware that I’d feel jittery. And they also said that the first couple of nights I may not sleep well until my body adjusts. I’m getting used to it. Trying not to push myself even though I feel like I could run a flipping marathon right now. :eyes:

don’t forget to drink plenty of water-

this drug is chemically related to amphetamines, which is why you’re feeling jittery and unable to sit still or concentrate. please be sure to read any and all literature that came with your prescription and contact your doctor and/or pharmacist if you have questions about what you’re experiencing.

I’m assuming that your doctor prescribed something legitimate and you’re not filling that prescription using the website you linked to. That website makes some irresponsible statements - if they were a drug manufacturer and not just an “informational site”, they’d get hit by the FDA. It promotes (by not discouraging) off-label use of the drug, which is a big no-no in my book.

Just my personal opinion and as such not worth a whole lot, but I’ve never thought these weight loss drugs were a good idea. You can accomplish the exact same effect more safely and healthy by simply exercising. Ride a bike, hike, walk, whatever. Much better than doping your body.

Just my two cents and probably worth much less.

perhaps you can crush the pill or cut it in half for a half-dose? drinking lots of fluids should help. and maybe a leisurely walk when you feel jittery, if only to give that extra energy an outlet.

That’s one of the phens in the notorious fen-phen combo, isn’t it?

Here’s a medline link for more info. It lists some common side effects, as well as some symptoms that you should call your doctor about, if they occur. If you don’t start feeling better, you might want to ask if you can split the pills so you can start out with a smaller dose. (Don’t do this unless specifically advised, though, since some of the formulations are time-release and won’t work correctly if the coating is not intact.)

Good luck!

The jittery-ness and stuff calmed down a bit later and I actually slept part of the afternoon. But I’m also fighting off a nasty virus. I got the RX from a doctor in my regular doctor’s office. I’m being monitored well and I have numbers to call if I need to. I have a follow up appt in 2 weeks.

My thing is that I have no problem eating healthy. Like mentioned before, I don’t drink coffee or pop, so I don’t take in caffeine. But I’m always tired. My days off, like today, I would have basically slept it away. I really hope this works for me and this wasn’t just an out of the blue, gee this sounds fun thing. I’ve been thinking and reading up on it for months. I’m ready for this, I’m ready to change my life.

I’ll bet you could knit a sweater in a day! (:doh:oops…sorry. Bad humor). But yes, do watch your heart rate. A good friend of mine was prescribed diet pills one time which caused her to have heart palpatations. She was so afraid she was having a heart attack that she actually had an anxiety attack (panic attack), which warranted a call to 911. Needless to say, when all was said and done, she tossed the pills in the trash and started an intense, healthy diet and excercise (walked only 1 mile a day) program based on info she found on the net. She has lost 98 lbs over the past 11 months! Good luck to you, and please be careful.

P.S. Have you had your Thyroid checked? My weight gain and tiredness was caused by Hypothyroidism. I now have to take a pill everyday to keep it in check.

Yup, tyroid was checked when they ran all the tests before I was put on them.

Well, I don’t know if anyone is still reading this, but I’m doing well. The jitteryness has worn off and I feel good throughout the day. I’m not getting the energy I had heard reported with it but I do feel the appetite suppressant working. I’m not constantly feeling hungry and it’s helping me make good choices when I do eat. I’ll weight in on Monday the 13th.

Hey Jessica.
So happy to hear you’re feeling better with the meds. Please do still be very cautious. Things that make you feel good can sometimes be addicting. I’m supporting you 100%. Keep me (us) posted on your progress.

Thanks!!! Tonight I got home and actually felt like taking a walk. I went once around the block with both dogs then a second time around with the younger one. I still have 2 hours before I go to bed and I’m feeling good. Have to clean the rabbit cages. I’m excited, my pants are already loose! :woot:

I agree. I don’t even take tylenol unless I’m in so much pain I can’t function.:roll:

DD1 has been overweight all of her life, and during her earlier teen years she wanted me to put her on pills to help her loose weight, but I wouldn’t do it. Now she is 19 and has lost about 45 - 50 pounds by (loosely) using a Weight Watchers type of diet. She gets a big kick out of putting on her old jeans and having enough room in them to put her niece in.

I’m not saying that the meds are the wrong thing to do, it could be right for you. Just please be careful, and I hope you get the results you want. :hug:

Having that much energy does sound good though, I never have any energy!

That’s great you’re doing well! Be sure to post your results next Monday!!

I used to be like that (in many ways I still am). Unfortunately, I unnecessarily lived for many years with unsuccessfully treated major depression because I didn’t want to take ADs. (It seemed like a “crutch” and an easy way out of something that I should be able to control with willpower.)

I gradually changed my mind after I took a class on neuropsych. Now I’m doing better, but I fear that all those years of untreated depression had a detrimental effect on my overall brain health, particularly the hippocampus. (Apparently, long-term untreated pain can also cause permanent physical damage to the body.) I guess what I’m trying to say is, sometimes pharmaceutical treatment is the best solution in some situations. It is surely not so in every case, and your doctor should be able to help you decide what’s appropriate for you. Diet and exercise may work well for some people, but for others who have not been successful with it, undergoing pharmaceutical treatment may be preferable to continued obesity.

A quick side note about tylenol… although occasional use isn’t harmful, it [I]is[/I] unwise to habitually take analgesics for headaches because there is a risk of rebound headaches occurring. A lot of people don’t seem to be aware of this, so I thought I’d mention it. I personally think that manufacturers should be required to put such info on labels.

Thanks for the info Jane, I hadn’t heard about long-term pain having effects on the body.

The headache rebound sounds like someone I use to know. She took Tylenol several times a day for headaches. She had been to the Dr. and he said there was nothing wrong with her to cause the headaches, but she kept having them, so she took more Tylenol.